Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On $D_p$-extensions in characteristic $p$


Author: Arne Ledet
Journal: Proc. Amer. Math. Soc. 132 (2004), 2557-2561
MSC (2000): Primary 12F12; Secondary 12E10, 13B05
DOI: https://doi.org/10.1090/S0002-9939-04-07394-0
Published electronically: April 8, 2004
MathSciNet review: 2054780
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the relationship between generic polynomials and generic extensions over a finite ground field, using dihedral extensions as an example.


References [Enhancements On Off] (What's this?)

  • [DM] F. R. DeMeyer, Generic polynomials, J. Algebra 84 (1983), 441-448. MR 85a:12007
  • [D&M] F. DeMeyer and T. McKenzie, On generic polynomials, J. Algebra 261 (2003), 327-333. MR 2003m:12007
  • [JL&Y] C. U. Jensen, A. Ledet and N. Yui, Generic polynomials. Constructive aspects of the inverse Galois problem, Mathematical Sciences Research Institute Publications, Series 45, Cambridge University Press, Cambridge, 2002. MR 2004d:12007
  • [Ke] G. Kemper, Generic polynomials are descent-generic, Manuscripta Math. 105 (2001), 139-141. MR 2002k:12009
  • [Ku] W. Kuyk, On a theorem of E. Noether, Nederl. Akad. Wetensch. Proc. Ser. A 67 = Indag. Math. 26 (1964), 32-39. MR 28:3989
  • [Le] A. Ledet, On $p$-groups in characteristic $p$, in Algebra, Arithmetic and Geometry with Applications (Christensen, Sundaram, Sathaye, and Bajaj, eds.), Springer-Verlag, 2004, pp. 591-600.
  • [Noe] E. Noether, Gleichungen mit vorgeschriebener Gruppe, Math. Ann. 78 (1916), 221-229.
  • [Sa] D. J. Saltman, Generic Galois extensions and problems in field theory, Adv. Math. 43 (1982), 250-283. MR 84a:13007
  • [Sm] G. W. Smith, Generic cyclic polynomials of odd degree, Comm. Algebra 19(12) (1991), 3367-3391. MR 93d:12004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 12F12, 12E10, 13B05

Retrieve articles in all journals with MSC (2000): 12F12, 12E10, 13B05


Additional Information

Arne Ledet
Affiliation: Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas 79409–1042
Email: aledet@math.ttu.edu

DOI: https://doi.org/10.1090/S0002-9939-04-07394-0
Received by editor(s): April 23, 2003
Received by editor(s) in revised form: June 2, 2003
Published electronically: April 8, 2004
Communicated by: Lance W. Small
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society